My ultrasound today showed and inflammation of the left side of my thyroid. The nurse from the doctor' s office told me it explained the hyperthyroidism blood work. They are trying to get me into endocrinologist sooner. They could tell me nothing else. Has anyone had this problem?
It is possible that you have what is called a nodule on the thyroid, that produce hormone in addition to the thyroid itself, this would cause high levels on your test results (Which already have) and also an increase in size of the thyroid. Your Endo will do antibody tests and send you for an ultrasound to determine if a nodule exists. It is not uncommon for this to occur. Take Care FTB4
I went to the endocrinologist, and she is doing additonal bloodwork to see if it is Graves disease. I only began showing symptoms of hyperthyroidism around December 10th. If Graves turns up, she is going to begin medication on Tuesday. I am a bit leery of medication if my symptoms are almost non-existant now. Must you take meds if you have Graves? My Free T4 is only .2 higher than norm.
Not everyone has to take medication with Graves. It depends on symptoms. I'm much more concerned about what your FT3 is, than the FT4. Has FT3 been tested?
You may have Hashimoto's, instead of Graves Disease? What blood tests are being done?
FT4 is a storage hormone that the body doesn't use directly. It must be converted to FT3, which is the hormone that is used by the individual cells. If your doctor isn't testing FT3, you may need to look for a different doctor.
The inflammation (which may be result of viral infection because it involves only one lobe!) damages the hormone storage follicles and causes hormone leak into the blood stream.
Test to do:
A) blood test for ESR
B) radioactive iodine uptake scan (if you are over 40)
if ESR is high and RAIU is low on the affected lobe, you most likely have subacute thyroidits; it is self limiting (lasts up to 3 monts) and treated with Motrin if symptomatic.
I hope it is a viral infection! However, both lobes are inflamed, according to the ultrasound. My regular doctor only told me the left lobe but the ultrasound clearly says both lobes are inflamed. The endocrinologist just told me she was doing additional bloodwork testing for the Graves antibody. Does anyone know what the name of that antibody is? She also said we would do a radioactive iodine uptake scan a few months from now. I just find it very strange that I only had the symptoms for maybe 3 weeks in December, beginning December 8th (racing heart, shakiness, lost weight), but since the end of December. My weight has stabalized, no shakes, no heart racing. I even had an EKG and it was perfect. So if it does turn up that it is Graves, I am leery of taking meds since I feel fine! Thank you for you help! Linda
I have not a clue what the edocrinologist tested for, she only said antibodies to prove Graves or Hashimotos, do you know what those antibodies are called? I am not 100% happy with this endocrinologist. I was a nervous wreck going there so my hands were shaky, and she immediately tried to put me on beta blockers to settle my heart rate down. My blood pressure was already low when I went there, and my heart rate was 90! She only checked that after I refused the beta blockers because I felt fine. No one has tested my FT3 that I know of. My blood tests both were for FREE T4. I guess I will know more Tuesday, but if it does show Graves, I believe I will get a 2nd opinon from another endocrinologist because this woman insists I absolutely need meds for Graves. I guess if I were symptomatic, I'd not be so against the meds but I feel normal. I will let everyone know what I hear this week. Thank you all for explaining more to me than my doctor or the endocrinologist told me!
OK...doctor called back today with results. My T4 is 2.1 and my T3 is 2.1. They would not tell me if I have Graves Disease or not, just that I am hyperthyroid. They want to put me on Tapazol and do bloodwork in 2 weeks again. I don't want to take the medicine as I have no symptoms, and don't want to screw my thyroid up. Any advice?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.